This all started with my potassium being low and being hypoglycemic. The endo doctor took me off all diuretics so that i could take the renin and aldesterone tests.
Does the potassium have anything to do with the thyroid and why did the endo take me off all diuretics to take the two tests. Doesn't he realise that my body would retaing the water and the result of edema? Just wondering?
Now,I have gained about 3 pounds since my doctor took me off all diuretics and may have possible congestive heart failure. I posted last week about diuretics and i took the advise, but when i went to the doctor on thursday, i had gained the weight.
I am still full of fluid and the darn stuff wont go away. I have to see the cardiologist on this thursday regarding CHF, low potassium and when I can go back on the diuretics.
I don't want to have to deal with another diagnosis.
Right now I am dealing with:
Congestive Heart Failure (CHF) possibly==won't know until i see the cardiologist on thursday.
Can someone tell me if all this is related.
BTW i am on lexapro and is being told that it is part of the reason for my 80 pound weight gain
I pray that CHF is not the case but I will keep you posted.
I am sick and tired of this entire thing and I just don't know which way to turn. Everytime I turn around i'm being sent to another doctor and no one seems to understand what I'm going through. They just tell me that I need to lose weight and everything will be ok.
Sorry to read your not feeling well. I recently asked my surgeon if potassium has anything to do with thyroid and he said, No.
I was admitted into the hospital for 5 days, due to no potassium/salt in my system.
Oddly, when I was put on diuretics prior to hospital stay, my heart enlarged, urination qaudrupled, and I flushed all the potassium and salt out of my system, and passed out with an over working heart.
While at the ER, the ER doc said I had congestive heart failure, the 2nd morning, I had a stress test, passed with ease, then during the week a heart cath, no abnormalities.
After leaving the hospital, I visit my cardiologist that performed serious of test, ultrasound, echo, etc....
He said my heart was in perfect working condition, I had a heart of an athelete, my heart was norml size.
So lack of salt/potassium caused my heart to overwork, I didn't have congestive heart failure.
Relax, try not to worry, I'm sure answers will come to you soon.
Maybe this will help...The diuretics (HCTZ) you take is considered a "loop diuretic" meaning (in a nutshell) it will take the potassium with it when it causes your body to get rid of excess fluids (the Klor-con is for replacing lost potassium)...Your beta -blocker (atenolol) is designed to improve the contractility of your heart (squeezing) without driving up your blood pressure...If you are more than 80 lbs overwieght, or small and 50+ lbs over, the fat begins to enclose your heart and prevents it from filling with blood properly. As this progresses, the amount of blood that your heart pumps out (your ejection fraction) drops rapidly decreasing the oxygen to your body. Your lungs work harder to try to get more and your blood pressure rises to help out.
whew...Okay, now the kicker...with your body's systems working harder and your heart pumping less, the blood fluids begins to back up into your limb and lung tissues causing fluid in your lungs and body swelling. The oxygen in your blood can't get to your brain and body and, as a result, you feel like poo, can't think clearly, and are short of breath frequently. When the output of your heart drops below 30%, you are in trouble and your body is working so hard to keep up that you are in a very real danger of a heart attack, stroke, or respiratory failure...
If all of this is just because of being overweight, it is reversible...Also, if you haven't, have a glucose tolerance test done to check for diabetes...This would contribute to the problems that you are enduring...Good luck...I hope this information helped rather than scared the peanutbutter out of you...(((HUGZ)))~MM
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.